Wildfire, Lipscomb
- When
- September 6, 3:30 PM CST to 10:00 PM CST
- Where
- Lipscomb forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
The wildfire which began around 1530 CST about ten miles south southeast of Follett Texas in Lipscomb County consumed an estimated seven hundred and fifty acres. The wildfire was located just off Farm to Market Road 3004 about one half mile east of County Road 29.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The wildfire which began around 1530 CST about ten miles south southeast of Follett Texas in Lipscomb County consumed an estimated seven hundred and fifty acres. The wildfire was located just off Farm to Market Road 3004 about one half mile east of County Road 29. No damage or injuries were reported and a total of thirteen fire departments and other agencies responded to the fire. The wildfire was contained around 2200 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 6, 1:34 PM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 234 PM CDT MON SEP 6 2010 .DISCUSSION... SURFACE TROUGH LOCATED FROM A SURFACE LOW IN BEAVER COUNTY OK SOUTHWESTWARD TO NEAR GLENRIO ON THE TX AND NM STATE LINE. COLD FRONT LOCATED FROM NEAR KDDC TO THE SURFACE LOW AND THEN EXTENDING WESTWARD TO AROUND KTAD. FRONT CONTINUES TO SLOWLY PUSH SOUTHWARD AND EXPECTED TO PUSH THROUGH THE FORECAST AREA LATER TONIGHT. SHORT RANGE MODELS CONTINUE TO DEPICT CONVECTION BREAKING OUT ALONG AND AHEAD OF THE PRE-FRONTAL SURFACE TROUGH LATER TODAY AND TONIGHT MAINLY ACROSS THE EASTERN AND NORTHEASTERN PANHANDLES. LEFT SLIGHT CHANCE POPS ALONE TONIGHT AS STILL LOOK ON TRACK. MODELS INDICATING THE FRONT BECOMING STATIONARY TUESDAY ACROSS OK AND THE TX SOUTH PLAINS REGION AND THEN LIFTING BACK TO THE NORTH AS A WARM FRONT TUESDAY AFTERNOON AND EVENING. FRONT EXPECTED TO PUSH AS FAR NORTH AS THE EASTERN AND SOUTHERN TX PANHANDLE BY 00Z WEDNESDAY. CONVECTION SHOULD BREAK OUT ALONG THE FRONTAL BOUNDARY TUESDAY AFTERNOON AND TUESDAY NIGHT. WILL HOLD ON TO SLIGHT CHANCE POPS ACROSS THE EASTERN AND SOUTHERN TX PANHANDLE AFTER 18Z TUESDAY. ATTENTION THEN TURNS TO THE SOUTHEAST OF THE PANHANDLES WHERE THE REMAMNANTS OF TROPICAL SYSTEM HERMINE FORECAST TO TRACK NORTHWEST ACROSS SOUTH CENTRAL TX BY LATE TUESDAY AND THEN ACROSS WEST CENTRAL TX WEDNESDAY. THE CENTER OF THIS TROPICAL SYSTEM THEN EXPECTED TO LIFT NORTH AND EAST FROM AROUND THE KABI AREA INTO SOUTHWESTERN OK BY WEDNESDAY NIGHT. THE WESTERN FRINGES MAY BRUSH THE EASTERN PANHANDLES MAINLY ALONG AND EAST OF THE CAPROCK WEDNESDAY NIGHT BEFORE THE SYSTEM COMPLETELY EXITS THE PANHANDLES BY THURSDAY. WILL ADJUST SLIGHT CHANCE TO CHANCE POPS WEDNESDAY AND WEDNESDAY NIGHT TO FOCUS BEST CHANCES ACROSS THE EASTERN SECTIONS OF THE FORECAST AREA WITH LESSER OR NO CHANCES FURTHER TO THE WEST. STRONGER COLD FRONT TO PUSH THROUGH THE FORECAST AREA LATE FRIDAY OR FRIDAY NIGHT. NEAR OR SLIGHTLY BELOW SEASONABLE NORMS ON TEMPS TUESDAY AND WEDNESDAY AFTER FROPA AND WITH INCREASED CLOUD COVER AND CHANCES FOR CONVECTION. WARMER AND DRIER THURSDAY AND FRIDAY...THEN NEAR SEASONABLE NORMS FOR THE UPCOMING WEEKEND BEHIND NEXT FRONT LATER THIS WEEK. SCHNEIDER && .FIRE WEATHER... LITTLE OR NO FIRE WEATHER CONCERNS THROUGH MID WEEK AS COOLER TEMPS AND INCREASED HUMIDITY VALUES ALONG WITH LIGHTER WINDS EXPECTED. FIRE WEATHER CONCERNS ARE EXPECTED TO INCREASE DURING THE LATTER HALF OF THIS WEEK AND INTO THE UPCOMING WEEKEND AS MUCH DRIER CONDITIONS EXPECTED. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 58 81 60 76 60 / 10 10 20 40 20 BEAVER OK 56 78 62 84 62 / 20 10 20 30 30 BOISE CITY OK 51 81 57 82 58 / 10 10 10 20 20 BORGER TX 59 84 62 79 65 / 10 10 20 40 20 BOYS RANCH TX 57 83 59 82 62 / 10 10 10 30 20 CANYON TX 58 81 60 77 59 / 10 10 20 40 20 CLARENDON TX 63 86 63 74 62 / 10 20 20 60 30 DALHART TX 53 83 57 80 56 / 10 10 10 20 20 GUYMON OK 54 81 59 81 60 / 10 10 10 20 20 HEREFORD TX 58 82 59 83 60 / 10 10 20 30 20 LIPSCOMB TX 57 80 63 78 61 / 20 20 20 50 30 PAMPA TX 58 83 61 75 62 / 20 20 20 40 30 SHAMROCK TX 66 84 65 75 63 / 10 20 20 60 40 WELLINGTON TX 66 87 66 77 63 / 10 20 20 70 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT MON SEP 6 2010 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 324 PM CDT MON SEP 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A DRY SUB CLOUD LAYER WILL POSE A THREAT FOR GUSTY WINDS IF ANY STORMS DEVELOP. WINDS WILL SHIFT FROM THE NORTH AT 15 TO 25 MPH AS A COLD FRONT MOVES THROUGH THE PANHANDLES THIS AFTERNOON AND EVENING. THUS...CAUTION IS ADVISED ON AREA LAKES THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN OKLAHOMA PANHANDLE AND SOUTHEAST HALF OF THE TEXAS PANHANDLE TUESDAY AND TUESDAY NIGHT. THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY AND WEDNESDAY NIGHT AS THE REMNANTS OF TROPICAL STORM HERMINE MOVE NORTH INTO THE SOUTHERN PLAINS. LIMITED INSTABILITY WILL KEEP THE SEVERE WEATHER THREAT RATHER LOW. HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. THIS COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY ACROSS THE EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261836.